Alert archive / Kentucky / Tornado Warnings in 2022
Tornado Warning 18, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Jul 6, 2022, 5:38 PM EDT for 4 counties in Kentucky. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2022, 5:38 PM EDT (21:38 UTC)
- Expired
- Jul 6, 2022, 5:54 PM EDT
- In force
- 16 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Menifee County, KY, Morgan County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 42 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 3:11 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
147
WFUS53 KJKL 062138
TORJKL
KYC165-175-197-237-062215-
/O.NEW.KJKL.TO.W.0018.220706T2138Z-220706T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service JACKSON KY
538 PM EDT Wed Jul 6 2022
The National Weather Service in JACKSON KY has issued a
* Tornado Warning for...
Northeastern Powell County in east central Kentucky...
Southwestern Morgan County in southeastern Kentucky...
Menifee County in east central Kentucky...
North central Wolfe County in southeastern Kentucky...
* Until 615 PM EDT.
* At 538 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Tabor, or near Frenchburg, moving east at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Mariba around 550 PM EDT.
Wellington around 555 PM EDT.
Other locations in the path of this tornadic thunderstorm include
Ezel, Pekin and Mize.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3794 8332 3776 8340 3787 8377 3800 8372
3801 8371
TIME...MOT...LOC 2138Z 288DEG 31KT 3793 8367
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
VORST2 follow-up statements
751
WWUS53 KJKL 062150
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
550 PM EDT Wed Jul 6 2022
KYC197-062200-
/O.CAN.KJKL.TO.W.0018.000000T0000Z-220706T2215Z/
Powell KY-
550 PM EDT Wed Jul 6 2022
...THE TORNADO WARNING FOR NORTHEASTERN POWELL COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southeastern and east central Kentucky.
LAT...LON 3783 8364 3791 8361 3789 8334 3776 8340
TIME...MOT...LOC 2150Z 288DEG 31KT 3790 8354
$$
KYC165-175-237-062215-
/O.CON.KJKL.TO.W.0018.000000T0000Z-220706T2215Z/
Morgan KY-Menifee KY-Wolfe KY-
550 PM EDT Wed Jul 6 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
SOUTHWESTERN MORGAN...SOUTHEASTERN MENIFEE AND NORTH CENTRAL WOLFE
COUNTIES...
At 550 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Denniston, or near Frenchburg, moving east at 35
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Ezel, Mize and Rexville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3783 8364 3791 8361 3789 8334 3776 8340
TIME...MOT...LOC 2150Z 288DEG 31KT 3790 8354
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
VORST037
WWUS53 KJKL 062154
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
554 PM EDT Wed Jul 6 2022
KYC165-175-237-062204-
/O.CAN.KJKL.TO.W.0018.000000T0000Z-220706T2215Z/
Morgan KY-Menifee KY-Wolfe KY-
554 PM EDT Wed Jul 6 2022
...THE TORNADO WARNING FOR SOUTHWESTERN MORGAN...SOUTHEASTERN MENIFEE
AND NORTH CENTRAL WOLFE COUNTIES IS CANCELLED...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
southeastern and east central Kentucky.
LAT...LON 3783 8364 3791 8361 3789 8334 3776 8340
TIME...MOT...LOC 2153Z 288DEG 31KT 3789 8349
$$
VORSTWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jul 6, 4:07 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 6, 4:07 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 407 PM EDT Wed Jul 6 2022 .SHORT TERM...(This evening through Thursday night) Issued at 407 PM EDT WED JUL 6 2022 The convection we have been talking about has developed upstream this afternoon. This will progress across northern parts of the CWA where some sun and highest DCAPEs have set up. Given this SPC did issue a Severe Thunderstorm Watch for mainly northeast Kentucky and will see how this convection progresses across the area through the remainder of the afternoon and evening. The main threat will be strong gusty winds. Given this did lean toward the NBM and short term blend for PoPs to better time out the progression of this line of convection. We will keep the Heat Advisory going as some get closer to criteria in the SW, but should be able to be dropped once convective line progresses through the area. Tonight as this progresses out of the area expect convective coverage to decrease through the evening and overnight. Areas that saw rainfall today will have the chance for seeing fog and stratus develop toward dawn on Thursday morning. The fog will clear on Thursday morning and quasi-stationary boundary will sink south. Some of the CAM solutions suggest a chance of seeing convection developing and moving across the area early. However, there is some uncertainty to that, but would expect more convection to develop in to the afternoon. This as the instability builds northward with MLCAPE drives back into the 2000 J/kg range mainly south of the Mountain Parkway and this matches well with the slight risk area from SPC. Once again mainly wind threat given PWATs edge toward 2 inches and DCAPEs near 1000 J/kg. These PWAT values will make for the potential for heavy rainfall to develop given slower storm motions. These storms will be mostly diurnally driven and should relent through the evening on Thursday. This will lead fog particularly where rain falls by Friday morning. If we do see some clearing would think some ridge/valley splits would be possible. .LONG TERM...(Friday through Wednesday) Issued at 341 PM EDT WED JUL 6 2022 By early Friday, an upper level low will slide into northeastern Ontario, producing a broad trough that stretches across the eastern CONUS. The trough will cause the upper ridge to retrograde westward into the Desert Southwest allowing for increased northwest flow aloft. A shortwave within this flow drags along the Ohio River valley. At the surface, a nearly stationary boundary stretching west to east begins to sag southwards as the disturbance moves through. Scattered showers and thunderstorms are expected to form ahead of the boundary during the daytime hours on Friday, but more widespread convection should begin to descend late Friday afternoon through Saturday morning. The airmass in place at the surface will continue to be quite moist and unstable on Friday, with PWAT values ranging from 2.00 to 2.50 inches, MLCAPE values of 2000 to 2500 J/kg, and low level lapse rates of 8 to 10 C/km. The instability will be favorable to support strong to severe convection Friday afternoon and evening. Currently, the SPC carries a marginal risk for severe weather for the area. Given the rainfall already received across eastern Kentucky, there is a risk for heavy downpours and resultant flash flooding. The WPC currently has the entire CWA within a Slight Risk of Excessive Rainfall for Friday. The model solutions a wide range of QPF solutions, with high end values between 1.25 and 1.50 inches, especially for the eastern and southern counties. The flood potential is partially dependent on how substantial the previous days' rainfall output. The frontal boundary will continue to progress southwards throughout the day on Saturday. Models are not quite resolved on how quickly the boundary progresses through, resulting in some uncertainty in the temperature and POP forecast for Saturday. In general though, higher chances of showers and thunderstorms are in place south of the Mountain Parkway. High pressure develops over the Great Lakes behind the frontal boundary will begin to dry out the CWA late Saturday through early Sunday. The surface high allows for drier and cooler air to filter in during the day Sunday, keeping convection at bay and daytime temperatures slightly below normal. The upper ridge builds back over the Southeast CONUS early next week, and a return of southerly flow increases temperatures back to above normal. Models show favorable agreement for early next week, indicating an upper level trough dropping into the eastern CONUS by Tuesday. An associated cold front along the trough could bring a round of showers and thunderstorms to the region. In terms of temperatures, highs Friday range from the mid 80s in the northern Bluegrass to the low 90s in the Cumberland Valley. Humid air in place will push afternoon heat indices into the upper 90s to low 100s. Highs drop into the 80s Saturday through Monday, before jumping back into the upper 80s to low 90s Tuesday. Overnight lows decrease from the upper 60s to low 70s Friday night to the low to mid 60s for the remainder of the period. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) ISSUED AT 114 PM EDT WED JUL 6 2022 The TAF sites are generally in the VFR range this afternoon, but some local lowering of CIGs and VIS remain possible with scattered convection. The storms could also lead to gusty winds if a storm move across TAF sites. Did time out a tempo group for later this afternoon and evening convection potential, but some uncertainty remains on how that will evolve. Areas that see rain this afternoon will likely see some fog and/or stratus late tonight into Thursday morning. Winds will be light and variable through the period outside of storms. && .JKL WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 9 PM EDT this evening for KYZ044-050>052-058- 059-068-069-079-083. && SHORT TERM...DJ LONG TERM...LUEHRS AVIATION...DJ
Hazardous weather outlook, Jul 6, 3:12 PM EDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 312 PM EDT Wed Jul 6 2022 KYZ060-104-106>109-111-119-072215- Menifee-Elliott-Morgan-Johnson-Wolfe-Magoffin-Lee-Martin- Including the cities of Frenchburg, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Beattyville, and Inez 312 PM EDT Wed Jul 6 2022 ...SEVERE THUNDERSTORM WATCH 443 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are possible today and tonight. Some storms could produce strong winds and locally heavy rainfall. High temperatures in the low 90s and high humidity will combine to produce heat indices around 100 this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible area wide at times Thursday through Saturday evening. There is also a slight chance of thunderstorms in south central and southeast Kentucky on Sunday, and a possibility of thunderstorms across the entire area Tuesday afternoon and evening. Some storms may contain strong winds on Thursday and Friday. Thunderstorms could also produce locally heavy rainfall. Persistent warm temperatures and a humid air mass will produce heat indices around 100 degrees in many locations during the afternoons on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report flooding or wind damage the next couple of days. KYZ080-084>088-110-112>118-120-072215- Laurel-McCreary-Whitley-Knox-Bell-Harlan-Floyd-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Pike- Including the cities of London, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Prestonsburg, Wheelwright, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Coal Run, Elkhorn City, Pikeville, and South Williamson 312 PM EDT Wed Jul 6 2022 This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are possible today and tonight. Some storms could produce strong winds and locally heavy rainfall. High temperatures in the low 90s and high humidity will combine to produce heat indices around 100 this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible area wide at times Thursday through Saturday evening. There is also a slight chance of thunderstorms in south central and southeast Kentucky on Sunday, and a possibility of thunderstorms across the entire area Tuesday afternoon and evening. Some storms may contain strong winds on Thursday and Friday. Thunderstorms could also produce locally heavy rainfall. Persistent warm temperatures and a humid air mass will produce heat indices around 100 degrees in many locations during the afternoons on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report flooding or wind damage the next couple of days. KYZ068-069-079-083-072215- Rockcastle-Jackson-Pulaski-Wayne- Including the cities of Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, and Monticello 312 PM EDT Wed Jul 6 2022 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are possible today and tonight. Some storms could produce strong winds and locally heavy rainfall. High temperatures in the low 90s and high humidity will combine to produce heat indices around 105 this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible area wide at times Thursday through Saturday evening, and again Tuesday afternoon and evening. Some storms may contain strong winds on Thursday and Friday. Thunderstorms could also produce locally heavy rainfall. Persistent warm temperatures and a humid air mass will produce heat indices around 100 degrees in many locations during the afternoons on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report flooding or wind damage the next couple of days. KYZ044-050>052-058-059-072215- Fleming-Montgomery-Bath-Rowan-Estill-Powell- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, and Stanton 312 PM EDT Wed Jul 6 2022 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 443 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are possible today and tonight. Some storms could produce strong winds and locally heavy rainfall. High temperatures in the low 90s and high humidity will combine to produce heat indices around 105 this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible area wide at times Thursday through Saturday evening, and again Tuesday afternoon and evening. Some storms may contain strong winds on Thursday and Friday. Thunderstorms could also produce locally heavy rainfall. Persistent warm temperatures and a humid air mass will produce heat indices around 100 degrees in many locations during the afternoons on Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report flooding or wind damage the next couple of days. CMF
In the hours before
Special weather statement, Jul 6, 2:54 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service JACKSON KY
254 PM EDT Wed Jul 6 2022
KYZ088-118-061930-
Harlan KY-Letcher KY-
254 PM EDT Wed Jul 6 2022
...A strong thunderstorm will impact portions of northeastern Harlan
and south central Letcher Counties through 330 PM EDT...
At 254 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lewis Creek, or 9 miles south of Whitesburg, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Eolia and Oven Fork around 305 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3690 8297 3706 8296 3709 8273 3708 8272
3707 8273 3705 8272 3701 8278 3701 8283
3699 8284 3698 8287 3693 8286 3691 8288
3690 8287 3689 8288
TIME...MOT...LOC 1854Z 268DEG 22KT 3698 8287
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JMWSpecial weather statement, Jul 6, 4:12 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service JACKSON KY
412 PM EDT Wed Jul 6 2022
KYZ044-050>052-062045-
Rowan KY-Montgomery KY-Bath KY-Fleming KY-
412 PM EDT Wed Jul 6 2022
...Strong thunderstorms will impact portions of northwestern
Montgomery, northwestern Bath, Fleming and north central Rowan
Counties through 445 PM EDT...
At 412 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mount Carmel to 7 miles west of Carlisle.
Movement was east at 50 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Foxport, Mount Carmel and Wallingford around 420 PM EDT.
Sharpsburg and Cowan around 430 PM EDT.
Other locations in the path of these storms include Sherburne,
Bethel, Pecks Ridge, Pebble, Tilton, Oakley, Hillsboro and Poplar
Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 700 PM EDT for
east central Kentucky.
&&
LAT...LON 3849 8359 3843 8358 3840 8348 3838 8345
3840 8341 3837 8338 3810 8407 3811 8408
3832 8384 3836 8388 3835 8390 3837 8390
3836 8392 3842 8395 3844 8398 3849 8393
3846 8385 3852 8364
TIME...MOT...LOC 2012Z 284DEG 43KT 3853 8368 3835 8417
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
VORSTLocal storm report, Jul 6, 4:16 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
416 PM EDT WED JUL 6 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 1 SSE STATION CAMP 37.63N 83.99W
07/06/2022 ESTILL KY 911 CALL CENTER
TREE REPORTED DOWN ACROSS RED LICK RD. AT
THE INTERSECTION OF MURPHYS FLAT RD.
&&
BBSpecial weather statement, Jul 6, 4:37 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service JACKSON KY
437 PM EDT Wed Jul 6 2022
KYZ084>087-062100-
McCreary KY-Whitley KY-Knox KY-Bell KY-
437 PM EDT Wed Jul 6 2022
...Strong thunderstorms will impact portions of Bell, central Knox,
southeastern McCreary and Whitley Counties through 500 PM EDT...
At 437 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Hammond to near Zion Hill. Movement was east at
25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Dewitt, Bimble and Baughman around 440 PM EDT.
Walker around 445 PM EDT.
Polly Camp, Packard and Nevisdale around 455 PM EDT.
Other locations in the path of these storms include Wilkerson, Pearl,
Frakes, Gatliff and Pruden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3660 8441 3693 8406 3687 8350 3685 8348
3658 8381
TIME...MOT...LOC 2037Z 270DEG 22KT 3696 8376 3657 8420
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JMWSpecial weather statement, Jul 6, 4:56 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service JACKSON KY
456 PM EDT Wed Jul 6 2022
KYZ085>088-062130-
Whitley KY-Knox KY-Bell KY-Harlan KY-
456 PM EDT Wed Jul 6 2022
...Strong thunderstorms will impact portions of southwestern Harlan,
Bell, southwestern Knox and southeastern Whitley Counties through 530
PM EDT...
At 456 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Myrick to near Wilkerson. Movement was east at
25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Trosper, Avis, Myrick, Brush Creek, Himyar, Artemus, Kayjay, Old
Flat Lick and Wheeler around 500 PM EDT.
Flat Lick, Ingram and Davisburg around 505 PM EDT.
Fourmile and Pruden around 510 PM EDT.
Pineville, Wallsend, Clear Creek Springs and Fonde around 515 PM
EDT.
Other locations in the path of these storms include Wasioto, East
Pineville, Straight Creek, Cary, Arjay, Ferndale, Blanche, Meldrum,
Ponza, Kettle Island, Middlesboro, Varilla, Calvin, Miracle, Oaks,
Balkan, Callaway, Cubage, Blackmont and Hutch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3660 8419 3687 8386 3676 8338 3666 8347
3667 8351 3664 8361 3661 8367 3658 8369
TIME...MOT...LOC 2056Z 288DEG 21KT 3679 8383 3658 8402
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JMWSpecial weather statement, Jul 6, 5:01 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service JACKSON KY
501 PM EDT Wed Jul 6 2022
KYZ069-114-116-062130-
Jackson KY-Clay KY-Owsley KY-
501 PM EDT Wed Jul 6 2022
...A strong thunderstorm will impact portions of central Owsley,
southeastern Jackson and northwestern Clay Counties through 530 PM
EDT...
At 501 PM EDT, Doppler radar was tracking a strong thunderstorm over
Annville, or 8 miles south of McKee, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Royrader around 505 PM EDT.
Egypt, High Knob, Tyner, Zekes Point, Datha, Herd and Mummie
around 510 PM EDT.
Maulden and Elian around 515 PM EDT.
Shepherdtown and Nathanton around 520 PM EDT.
Other locations in the path of this storm include Malcomb, Sourwood,
Chestnutburg, Sacker Gap, Burning Springs, Sextons Creek, Treadway,
Laurel Creek, Fall Rock, Thomas, Mill Pond and Felty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3728 8405 3740 8401 3738 8362 3717 8370
TIME...MOT...LOC 2101Z 286DEG 16KT 3732 8395
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JMWThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 4:12 AM EDT | Heat Advisory | JKL | Bath, Estill, Fleming, Jackson, Montgomery, Powell and 4 more | 15 hr |
| Jul 6, 8:22 AM EDT | Special Weather Statement | JKL | Clay | 23 min |
| Jul 6, 11:56 AM EDT | Special Weather Statement | JKL | Lee, Wolfe | 34 min |
| Jul 6, 12:25 PM EDT | Special Weather Statement | JKL | Breathitt, Owsley | 35 min |
| Jul 6, 12:28 PM EDT | Special Weather Statement | JKL | Magoffin, Wolfe | 32 min |
| Jul 6, 12:32 PM EDT | Special Weather Statement | JKL | Montgomery, Powell | 28 min |
| Jul 6, 12:38 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Menifee, Montgomery, Powell | 37 min |
| Jul 6, 12:54 PM EDT | Special Weather Statement | JKL | Johnson, Magoffin | 36 min |
| Jul 6, 12:57 PM EDT | Special Weather Statement | JKL | Perry | 33 min |
| Jul 6, 1:10 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Lee, Menifee, Morgan, Powell, Wolfe | 35 min |
| Jul 6, 1:20 PM EDT | Special Weather Statement | JKL | Harlan | 25 min |
| Jul 6, 1:26 PM EDT | Special Weather Statement | JKL | Knott | 34 min |
| Jul 6, 1:32 PM EDT | Special Weather Statement | JKL | Floyd | 28 min |
| Jul 6, 1:38 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Johnson, Knott, Magoffin, Martin, Pike | 37 min |
| Jul 6, 1:41 PM EDT | Special Weather Statement | JKL | Estill, Lee, Powell | 34 min |
| Jul 6, 1:47 PM EDT | Special Weather Statement | JKL | Clay | 28 min |
| Jul 6, 1:57 PM EDT | Special Weather Statement | JKL | Knott | 33 min |
| Jul 6, 1:59 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie | 31 min |
| Jul 6, 2:07 PM EDT | Areal Flood Advisory | JKL | Estill, Powell | 84 min |
| Jul 6, 2:09 PM EDT | Special Weather Statement | JKL | Rowan | 36 min |
| Jul 6, 2:13 PM EDT | Special Weather Statement | JKL | Floyd, Martin, Pike | 32 min |
| Jul 6, 2:18 PM EDT | Special Weather Statement | JKL | Pulaski | 27 min |
| Jul 6, 2:29 PM EDT | Special Weather Statement | JKL | Letcher | 31 min |
| Jul 6, 2:30 PM EDT | Special Weather Statement | JKL | Letcher | 30 min |
| Jul 6, 2:34 PM EDT | Special Weather Statement | JKL | Bell | 26 min |
| Jul 6, 2:39 PM EDT | Special Weather Statement | JKL | Pulaski | 36 min |
| Jul 6, 2:42 PM EDT | Special Weather Statement | JKL | Pike | 33 min |
| Jul 6, 2:50 PM EDT | Areal Flood Advisory | JKL | Pulaski | 87 min |
| Jul 6, 2:54 PM EDT | Special Weather Statement | JKL | Letcher | 36 min |
| Jul 6, 3:19 PM EDT | Areal Flood Advisory | JKL | Letcher | 58 min |
| Jul 6, 4:12 PM EDT | Special Weather Statement | JKL | Fleming | 33 min |
| Jul 6, 4:28 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 32 min |
| Jul 6, 4:37 PM EDT | Special Weather Statement | JKL | Bell, Knox, Whitley | 23 min |
| Jul 6, 4:44 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Montgomery | 34 min |
| Jul 6, 4:55 PM EDT | Severe Thunderstorm Warning | JKL | Fleming, Rowan | 22 min |
| Jul 6, 4:56 PM EDT | Special Weather Statement | JKL | Bell | 34 min |
| Jul 6, 5:01 PM EDT | Special Weather Statement | JKL | Clay | 29 min |
| Jul 6, 5:10 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Powell | 35 min |
| Jul 6, 5:15 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Fleming, Menifee, Morgan, Powell and 1 more | 30 min |
| Jul 6, 5:26 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Powell | 19 min |
| Jul 6, 5:31 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Fleming, Menifee, Morgan, Powell and 1 more | 1 min |
| Jul 6, 5:42 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Elliott, Estill, Jackson, Lee, Menifee and 6 more | 33 min |
| Jul 6, 6:04 PM EDT | Special Weather Statement | JKL | Breathitt, Lee, Magoffin, Morgan, Owsley, Wolfe | 26 min |
| Jul 6, 6:06 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley | 24 min |
| Jul 6, 6:10 PM EDT | Special Weather Statement | JKL | Elliott, Johnson | 35 min |
| Jul 6, 6:32 PM EDT | Special Weather Statement | JKL | Clay, Jackson, Laurel, Rockcastle | 28 min |
| Jul 6, 6:52 PM EDT | Special Weather Statement | JKL | Pulaski | 23 min |
| Jul 6, 6:58 PM EDT | Special Weather Statement | JKL | Clay, Laurel | 32 min |
| Jul 6, 7:00 PM EDT | Special Weather Statement | JKL | Martin | 30 min |
| Jul 6, 7:13 PM EDT | Special Weather Statement | JKL | Pulaski, Wayne | 32 min |
| Jul 6, 7:32 PM EDT | Special Weather Statement | JKL | Leslie, Letcher | 43 min |
| Jul 6, 7:44 PM EDT | Special Weather Statement | JKL | McCreary, Wayne, Whitley | 46 min |
| Jul 6, 7:53 PM EDT | Severe Thunderstorm Warning | JKL | Knott, Letcher, Perry, Pike | 37 min |
Nearby
Tornado Warnings in Kentucky, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.